Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 123, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2013, 3:29 AM CDT for Reynolds County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 28, 2013, 4:15 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3692 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KLSX 280829
SVRLSX
MOC179-280915-
/O.NEW.KLSX.SV.W.0123.130628T0829Z-130628T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
329 AM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 AM CDT
* AT 327 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF EMINENCE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELLINGTON AND GARWOOD.
THIS WARNING INCLUDES CLEARWATER LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3705 9096 3709 9097 3710 9102 3716 9104
3717 9109 3720 9109 3720 9112 3725 9113
3726 9117 3731 9116 3731 9118 3741 9118
3742 9121 3744 9121 3723 9073 3717 9073
3713 9077 3705 9078
TIME...MOT...LOC 0829Z 300DEG 40KT 3727 9123
HAIL...1.00IN
WIND...60MPH
$$
CARNEY2 follow-up statements
731
WWUS53 KLSX 280850
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT FRI JUN 28 2013
MOC179-280915-
/O.CON.KLSX.SV.W.0123.000000T0000Z-130628T0915Z/
REYNOLDS MO-
350 AM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
REYNOLDS COUNTY UNTIL 415 AM CDT...
AT 347 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ELLINGTON...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GARWOOD.
THIS WARNING INCLUDES CLEARWATER LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3705 9096 3709 9097 3710 9102 3716 9104
3717 9109 3720 9109 3720 9112 3725 9113
3726 9117 3723 9073 3717 9073 3713 9077
3705 9078
TIME...MOT...LOC 0850Z 300DEG 40KT 3715 9098
HAIL...1.00IN
WIND...60MPH
$$
CARNEY544
WWUS53 KLSX 280910
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUN 28 2013
MOC179-280920-
/O.EXP.KLSX.SV.W.0123.000000T0000Z-130628T0915Z/
REYNOLDS MO-
410 AM CDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REYNOLDS COUNTY WILL
EXPIRE AT 415 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE BEHIND THE STORM AS
IT CONTINUES MOVING SOUTHEAST.
LAT...LON 3705 9096 3709 9097 3710 9102 3716 9104
3717 9109 3720 9109 3720 9112 3725 9113
3726 9117 3723 9073 3717 9073 3713 9077
3705 9078
TIME...MOT...LOC 0910Z 300DEG 40KT 3704 9074
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:17 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 28, 3:17 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 317 AM CDT FRI JUN 28 2013 .SHORT TERM...(THROUGH LATE THIS AFTERNOON) ISSUED AT 312 AM CDT FRI JUN 28 2013 SEVERE MCS TRACKING ACROSS SOUTHWEST/SOUTH CENTRAL MISSOURI SHOULD BE WELL SOUTH/SOUTHEAST OF THE AREA BY 12Z THIS MORNING. CAN'T RULE OUT A FEW SPRINKLES BEHIND IT LIKE WHAT'S OCCURRING AT THIS TIME ALONG THE I-70 CORRIDOR...BUT THINK ALL THE SIGNIFICANT RAIN WILL BE LONG GONE. NORTHWEST FLOW ALOFT WILL STRENGTHEN IN RESPONSE TO A DEEPENING UPPER LEVEL WAVE OVER THE GREAT LAKES. THIS NORTHWESTERLY FLOW WILL TRANSLATE DOWN TO THE SURFACE TODAY...BRINGING COOLER AND DRIER AIR DOWN THROUGH THE MISSISSIPPI VALLEY. USED A COMBINATION OF MOS AND 850MB MIX-DOWN TEMPS AT 21Z FOR HIGHS THIS AFTERNOON...WHICH ACTUALLY YIELDED HIGHS PRETTY CLOSE TO THE GOING FORECAST. CLOUD COVER ASSOCIATED WITH THE MCS WILL LIKELY BE CLEARING THE SOUTHERN PORTIONS OF THE AREA THROUGH 12-15Z...ELSEWHERE AND OTHERWISE IT LOOKS PARTLY TO MOSTLY SUNNY THROUGH MOST OF THE DAY. MAY SEE SOME BROKEN CLOUDS DEVELOP ACROSS NORTHERN/NORTHEASTERN PORTIONS OF THE AREA THIS AFTERNOON AS LOW/MID LEVEL LAPSE RATES INCREASE IN RESPONSE TO THE DEEPENING WAVE TO OUR NORTHEAST...BUT IF A BROKEN DECK DOES DEVELOP I THINK IT SHOULD STAY NORTH IF THE I-70 CORRIDOR. CARNEY .LONG TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 312 AM CDT FRI JUN 28 2013 (TONIGHT THROUGH SUNDAY NIGHT) TROF CONTINUES TO BUILD SOUTH INTO OHIO VALLEY TONIGHT WITH FIRST IN A SERIES OF SHORTWAVES SLIDING SOUTHEAST THROUGH FORECAST AREA. MAIN AREA OF PCPN TO REMAIN TO OUR NORTHEAST...SO EXPECT DRY CONDITIONS TONIGHT WITH LOWS IN THE LOW TO MID 60S. ON SATURDAY...A MORE SIGNIFICANT SHORTWAVE TO SLIDE SOUTH THROUGH FORECAST AREA TRIGGERING SHOWERS AND SOME THUNDERSTORMS...WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON HOURS... ESPECIALLY FOR AREAS ALONG AND EAST OF MISSISSIPPI RIVER. OTHERWISE...MOSTLY CLOUDY SKIES TO PREVAIL WITH HIGHS ONLY IN THE MID TO UPPER 70S. SHOWERS TO TAPER OFF SATURDAY EVENING...WITH TEMPERATURES DIPPING DOWN INTO THE UPPER 50S TO LOW 60S. BY SUNDAY...ANOTHER SHORTWAVE DROPS SOUTH THROUGH FORECAST AREA...BUT BEST CHANCES WILL BE OVER SOUTHEAST HALF OF FORECAST AREA. ANOTHER MILD DAY IN STORE WITH HIGHS ONLY IN THE MID TO UPPER 70S ONCE AGAIN. DRY AND COOLER WEATHER TO PREVAIL SUNDAY NIGHT WITH LOWS IN THE UPPER 50S TO LOW 60S. (MONDAY THROUGH THURSDAY) UPPER LEVEL LOW/TROF TO PERSIST THROUGH ACROSS THE EASTERN HALF OF THE COUNTRY FOR THE REST OF FORECAST PERIOD WITH BELOW NORMAL TEMPERATURES. HARD TO PIN DOWN PCPN CHANCES THROUGH THIS PERIOD...SO MOSTLY HAVE SILENT SLIGHT CHANCE POPS FOR PORTIONS OF THE AREA THROUGH THURSDAY...WITH BEST CHANCES ALONG AND EAST OF MISSISSIPPI RIVER. BYRD && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1150 PM CDT THU JUN 27 2013 COMPLEX OF THUNDERSTORMS OVER WESTERN MISSOURI WILL MOVE EAST SOUTHEASTWARD THE NEXT FEW HOURS AND PASS CLOSE TO KCOU BETWEEN 06-08Z. THESE STORMS WILL POSE THE RISK FOR SMALL HAIL...GUSTY WINDS AND BRIEF IFR/MVFR CONDITIONS. OTHERWISE DRY AND VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 10-15KT RANGE WITH GUSTS UP TO 25KTS BEFORE DECREASING ON FRIDAY EVENING. SPECIFICS FOR KSTL...DRY AND VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 10-15KT RANGE WITH GUSTS UP TO 25KTS BEFORE DECREASING ON FRIDAY EVENING. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 28, 12:06 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1206 AM CDT FRI JUN 28 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1206 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS MAY BE STRONG ACROSS CENTRAL AND SOUTHEAST MISSOURI...CAPABLE OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. GKS
In the hours before
Special weather statement, Jun 28, 12:57 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1257 AM CDT FRI JUN 28 2013 MOZ041-047-048-280645- BOONE MO-COLE MO-MONITEAU MO- 1257 AM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU...COLE AND SOUTHERN BOONE COUNTIES UNTIL 145 AM CDT... AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUNCETON...OR 10 MILES NORTH OF TIPTON... MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CALIFORNIA... JEFFERSON CITY... CLARKSBURG... JAMESTOWN... HIGH POINT... EASLEY... MCGIRK... CENTERTOWN... RUSSELLVILLE... ST. MARTINS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, Jun 28, 1:47 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 147 AM CDT FRI JUN 28 2013 MOZ048>050-059-280730- CALLAWAY MO-COLE MO-GASCONADE MO-OSAGE MO- 147 AM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...GASCONADE...COLE AND SOUTHWESTERN CALLAWAY COUNTIES UNTIL 230 AM CDT... AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLTS SUMMIT TO ST. THOMAS...AND MOVING SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LINN... TAOS... WESTPHALIA... FREEBURG... RICH FOUNTAIN... MOUNT STERLING... BLAND... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, Jun 28, 3:00 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT FRI JUN 28 2013 MOZ099-280845- REYNOLDS MO- 300 AM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS COUNTY UNTIL 345 AM CDT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BUNKER TO 9 MILES EAST OF WINONA...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... REYNOLDS... ELLINGTON... GARWOOD... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.